Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Aug 9, 2012, 10:49 AM EDT for Venango County, Pennsylvania. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 10:49 AM EDT (14:49 UTC)
- Expired
- Aug 9, 2012, 11:30 AM EDT
- In force
- 41 min
- Issued by
- NWS Pittsburgh, PA
County Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 125 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 2.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
258
WWUS81 KPBZ 091449
SPSPBZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1049 AM EDT THU AUG 9 2012
PAZ008-009-091530-
FOREST PA-VENANGO PA-
1049 AM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN VENANGO AND WEST
CENTRAL FOREST COUNTIES...
AT 1046 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
COOPERSTOWN...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
OIL CREEK STATE PARK... PLEASANTVILLE...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4153 7946 4140 7982 4156 7985 4163 7971
4162 7962 4163 7961 4163 7954
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 10:46 AM EDT, 3 minutes earlier.
Area forecast discussion, Aug 9, 10:46 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1046 AM EDT THU AUG 9 2012 .SYNOPSIS... A STALLED FRONT WILL BE THE FOCUS FOR SHOWERS AND STORMS TODAY. A MUCH LARGER SYSTEM WILL CONTINUE THE THREAT FOR ACTIVITY ON FRIDAY AND SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... STILL AT ODDS DETERMINING WHAT WILL HAPPEN WITH PRECIPITATION AND SEVERE POSSIBILITIES FOR TODAY. A COUPLE OF STORMS ARE CURRENTLY PASSING THROUGH EASTERN OHIO AND NORTHERN PENNSYLVANIA...BUT DIFFICULTY WILL LIE IN WHERE PRECIPITATION WILL OCCUR DURING THE AFTERNOON. HARD TO SAY WHETHER CONVECTION WILL REMAIN SCATTERED AND MULTICELLED...SIMILAR TO THE 00Z NCEP WRF NMM/ARW...OR WHETHER A LINE WILL DEVELOP IN OHIO AND MOVE TO THE EAST...AS SHOWN IN SEVERAL HRRR RUNS AND THE 12Z NAM. IN EITHER SCENARIO...WITH HIGHEST SHEAR VALUES EXPECTED TO REMAIN FARTHER NORTH ACROSS EXTREME NORTHEASTERN OHIO...EXTREME NORTHWESTERN PENNSYLVANIA...AND WESTERN NEW YORK...THIS MAY LIMIT SEVERE POSSIBILITIES. OF COURSE...SKIES REMAINING CLEAR SOUTH AND EAST OF PITTSBURGH WILL INCREASE INSTABILITY VALUES IN THAT AREA...EVEN IF SHEAR VALUES REMAIN LOW. WITH BEST SHEAR TO THE NORTH AND BEST INSTABILITY TO THE SOUTH...MAY JUST END UP WITH NON-SEVERE THUNDERSTORMS. LOW CONFIDENCE FORECAST FOR THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... AN LARGE UL LOW WILL MOVER OVER LOWER MI TONIGHT. THIS SYSTEM WILL DEVELOP A SFC LOW ALONG THE BOUNDARY AND FORCE THE BOUNDARY BACK NORTHWARD TONIGHT. THE TRAILING COLD FRONT WILL MOVE INTO W OHIO LATE TONIGHT AS THE 50 LOW DEEPENS AND MOVES SLOWLY EASTWARD. EXPECT TO SEE A BREAK IN THE ACTIVITY THIS EVENING, AS THE SFC AND UL LOW WILL BECOME THE FOCAL POINT AND THE UPPER OHIO VALLEY WILL BE IN THE WARM SECTOR. AS THE ENTIRE SYSTEM MOVES EASTWARD, EXPECT MORE SHOWERS AND STORMS TO BEGIN TO MOVE BACK INTO THE AREA LATE TONIGHT. THE SYSTEM WILL OCCLUDE FRIDAY MORNING AND SLOWLY MOVE EASTWARD. THE SFC FRONT WILL SPIN THROUGH FRIDAY AFTERNOON. EXPECT A WET FRIDAY WITH BELOW NORMAL TEMPS. ENTIRE SYSTEM WILL MOVE TOWARD THE NORTHERN GREAT LAKES ON SATURDAY. MOISTURE AND UL WAVES WILL ROTATE AROUND THE EXITING SYSTEM, KEEPING IN CLOUDS, COOL TEMPS AND THE RISK FOR SHOWERS THROUGH SAT. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... WRAPAROUND PRECIPITATION SHOULD BE SHIFTING TO THE NORTH BY SATURDAY EVE. HIGH PRESSURE WILL BUILD IN ON SUNDAY AND MOVE THROUGH ON MONDAY. LATEST GFS CONTINUES TO SHOW A WEAK SYSTEM MOVING THROUGH BY THE MIDDLE OF NEXT WEEK. WILL INCLUDE THE MENTION OF PRECIP AT THIS TIME. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... UPSTREAM CONVECTION AHEAD OF ANOTHER SHORT WAVE IN WESTERN OHIO IS LIKELY TO FALL APART BEFORE REACHING THE TERMINALS...LEAVING A TREMENDOUS AMOUNT OF MID-LEVEL CONVECTIVE DEBRIS CLOUD OVER MUCH OF THE AREA THROUGH AT LEAST THE EARLY AFTERNOON. AS SUCH...PREVIOUS PROB30S FOR THUNDER THIS AFTERNOON WERE NOT UPGRADED OR ENHANCED AS THUNDERSTORM DEVELOPMENT CHANCES SEEM TO BE LOWER THAN PREVIOUSLY ANTICIPATED. FRIES .OUTLOOK...FRIDAY THROUGH MONDAY... RESTRICTIONS CAN BE EXPECTED IN WIDESPREAD SHOWERS AND THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT...WITH MORE ISOLATED COVERAGE EXPECTED SATURDAY AND SATURDAY NIGHT. SUNDAY AND MONDAY SHOULD SEE A RETURN TO VFR CONDITIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 9, 4:35 AM EDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 435 AM EDT THU AUG 9 2012 MDZ001-PAZ016-022-023-073>076-WVZ021>023-041-100845- GARRETT-JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-MARION-MONONGALIA-PRESTON- TUCKER- 435 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>015-020-021-029- 031-WVZ001>004-012-100845- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-WASHINGTON-GREENE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL- 435 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 9, 10:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1049 AM EDT THU AUG 9 2012
PAZ008-009-091530-
FOREST PA-VENANGO PA-
1049 AM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN VENANGO AND WEST
CENTRAL FOREST COUNTIES...
AT 1046 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
COOPERSTOWN...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
OIL CREEK STATE PARK... PLEASANTVILLE...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4153 7946 4140 7982 4156 7985 4163 7971
4162 7962 4163 7961 4163 7954The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:53 PM EDT | Special Weather Statement | PBZ | Greene | 52 min |
| Aug 8, 9:47 PM EDT | Special Weather Statement | PBZ | Westmoreland | 28 min |
| Aug 8, 10:43 PM EDT | Special Weather Statement | PBZ | Westmoreland | 32 min |
| Aug 9, 11:12 AM EDT | Special Weather Statement | PBZ | Forest | 48 min |
| Aug 9, 1:16 PM EDT | Special Weather Statement | PBZ | Fayette | 29 min |
| Aug 9, 2:24 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 51 min |
| Aug 9, 3:09 PM EDT | Areal Flood Advisory | PBZ | Fayette | 3 hr |
| Aug 9, 3:49 PM EDT | Special Weather Statement | PBZ | Fayette | 41 min |
| Aug 9, 5:29 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence, Mercer | 61 min |
| Aug 9, 6:36 PM EDT | Special Weather Statement | PBZ | Venango | 39 min |
| Aug 9, 6:41 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 34 min |
| Aug 9, 7:00 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer | 45 min |
| Aug 9, 7:15 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Forest, Jefferson, Venango | 60 min |
| Aug 9, 7:50 PM EDT | Special Weather Statement | PBZ | Butler | 40 min |
| Aug 9, 4:27 PM EDT | Special Weather Statement | PBZ | Coshocton | 48 min |
| Aug 9, 5:08 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 52 min |
| Aug 9, 5:13 PM EDT | Special Weather Statement | PBZ | Columbiana | 32 min |
| Aug 9, 5:46 PM EDT | Special Weather Statement | PBZ | Columbiana | 44 min |
| Aug 9, 5:57 PM EDT | Special Weather Statement | PBZ | Muskingum | 33 min |
| Aug 9, 6:05 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum | 55 min |
| Aug 9, 6:05 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum, Noble | 40 min |
| Aug 9, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 32 min |
| Aug 9, 6:48 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Guernsey, Harrison, Tuscarawas | 42 min |
| Aug 9, 7:34 PM EDT | Special Weather Statement | PBZ | Harrison, Jefferson | 26 min |
| Aug 9, 7:55 PM EDT | Special Weather Statement | PBZ | Belmont | 35 min |
| Aug 8, 8:35 PM EDT | Special Weather Statement | PBZ | Marion, Monongalia | 40 min |
| Aug 8, 8:57 PM EDT | Special Weather Statement | PBZ | Monongalia | 48 min |
| Aug 9, 12:31 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 59 min |
| Aug 9, 1:51 PM EDT | Special Weather Statement | PBZ | Preston | 39 min |
| Aug 9, 3:48 PM EDT | Special Weather Statement | PBZ | Preston | 57 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.